It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Addiction & Recovery Message Board


Addiction & Recovery Board Index


Hi All. Here's some background and then my question.

I'm an alcoholic in recovery for over a year and a half. I was very blessed to realize I had a problem soon after it started and go into rehab. I was also being prescribed 4 mgs of xanax a day at the time (I never abused benzos, I am now on 2 mgs a day of klonopin which I do not abuse I often take less than prescribed, 1 mg on most days). I have severe anxiety disorder as well as OCD, I'm still in therapy working on my disorders as well as my addictions so eventually I won't need them at all.

About a year into my recovery (approx. 6-7 months ago), I started taking vicoden. I had injured my back during my drinking days and was in constant pain. For the first year I was far too scared of developing another addiction to take anything narcotic, but after other treatments weren't working, I finally gave in and filled the vicodin script my dr had given me a while before. At first I was doing ok, taking the 4-5 10/660's as prescribed. After a while though, it wasn't working well enough and I started taking my whole daily dose of 5 pills all at once. After having a procedure done, my pain dr cut me down to 3 7.5/750's I kept taking more as my tolerance grew. In February I got in a car accident and aggrivated my back injury as well as injured my neck, arm and leg. The back pain is so bad it hurts to stand or walk for more than a couple minutes. Now I've gotten up to 19 pills a day (every 18-24 hours), usually all within an hour or two of eachother.

I've known for months I have to stop, since I've already been through alcohol addiction I knew I didn't want another substance controlling my life again. The only reason I haven't gone into a treatment center for help is because I'm having bariatric surgery next month and if they find out I have a problem again I they will consider it a relapse and I will not be eligable for surgery ever again. I thought with the help of AA/NA and a cold turkey withdrawal I could stop or at least get down to the prescribed amount. I did that but relapsed so I'm trying again this week with the Thomas Recipe after a few days of tapering. I will not have surgery if I don't stop, If I can't stay off post-op (I won't have surgery if I can't get off or cut down to 3 by a couple weeks beforehand), I will enter a treatment facility. I learned a lot in rehab and enjoyed it.

I decide to write today because I'm VERY scared. The other day I read a post on a different site that a man wrote about his wife who overdosed and died on pain pills (he didn't say which ones or how much). This terrified me. I decided then to a quick taper then go cold turkey. Yesterday I went down to 17 and today 15. The plan was to drop 3-4 a day starting tomorrow til I'm down to none. I know it's a super fast taper, but I've been through withdrawal before and with my body, any amount I can cut before I stop completely really helps. Today after I took the 15 (about 20-22 hours after the previous dose), I got a buzz. I'm so tolerent that I usually barely get a mild buzz or happy feeling, not a real buzz or high. I think it may be because I've only been eating and drinking foods over the last couple days very high in antioxidents and detoxifying agents (green tea, juices, yogurt, blueberries and fruits, lots of water, etc), taking vitamins, I had a laxative yesterday that worked well (obviously with all this vicodin I'm constipated), and I took the meds on a completely empty stomach, I hadn't eaten anything yet today. Well anyway, getting the buzz terrified me again, fear that I overdosed. Even though I took 3-4 pills less than usual, I'm so scared. I've read that acetametaphen overdose can take 12-24 hours to show symptoms, so I'm really freaked out.

Has anyone on here been through an addiction where they've taken this much? Obviously you survived if you're on here, but did you overdose and have to go to the hospital and such? Can I overdose even though I've taken less than usual? I know that a normal person would overdose on this amount, but I've developed a high tolerance. Could I have overdosed on a little less than my usual amount? I've decided to pretty much cut out the taper and just go through the withdrawal. I may take like 2 or something in the evening to help when the restless leg and insomnia get really bad, but even that I only allow myself to do for the first couple days (I've stopped C/T several times before, usually only because I was running out, only a couple times to quit). After that I use only the Thomas Recipe. I guess I'm just hoping someone will tell me I probably won't die. Any feedback is appriciated. I may just flush the few pills I have left now so I'm not tempted to even take a couple. I don't know, I just know I want to stop and I'm scared I took too many and might die. The dr talked about putting me on something stronger like percocet which I considered since the pain still very bad and I figured it would be better than taking all of the vicodin I'm taking, but I turned it down at the time for fear of just getting a worse problem with that. I know that I'm abusing the meds beyond pain relief even though I do have legitimate pain. I just want to stop. I'm going to an AA meeting in the morning to talk about things (I've confessed to my pill addiction but haven't been going very often since), I just wish someone would tell me now that I'm not going to die. Sorry this is so long, I just wanted to give some background and I'm REALLY scared.





All times are GMT -7. The time now is 07:51 AM.





2019 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!